NAC III Program

2015 NAC IV Workshop Goals

  • To bring NAC students, mentors, and representatives from HBCUs and majority Universities together to provide opportunities for networking
  • To introduce NAC students to representatives of observatories, government agencies, and professional organizations
  • To give NAC students an opportunity to share their summer research experiences with their peers, and with influential members of the larger Astronomy community

https://osf.io/view/naciii/

NAC III Program

Are you presenting?

In order to help the program go smoothly, and to minimize delays, we’d like to ask all presenters to do two things:

  1. Please upload your presentation to this site: https://osf.io/view/naciii/ - using the ‘talk’ email address naciii-talk@osf.io
  2. Bring your presentation on a thumb drive, preferably having it ready first thing Saturday morning, in case there are changes to the program, or unexpected technical difficulties






Saturday

Presentations and Links






8:40 AM
Breakfast/Logistics (Role Model filming/signing TEVs)
Lyndele/Tania
8:45 AM
Welcome NAC and Howard University
Marcus Alfred, Howard
9:00 AM
Welcome/Remarks
Tony Beasley, NRAO Director & Phil Jewell, NA ALMA Director
9:10 AM
AUI AUI NAC 2015 Presentation John Mester, AUI/Tim Spuck
9:20 AM
NSF STEM Opportunities at NSF
Pat Knezek, NSF, Deputy Division Director, Division of Astronomical Sciences
9:40 AM
Overview of NAC Overview of the National Astronomy Consortium Kartik Sheth, NASA
10:00 AM

Cville Mentor Overview NAC 2015 NRAO - Charlottesville
Drew Brisbin, NRAO
10:10 AM
Cville 2015 cohort reports
5 x 10 mins
Jonathan Barnes, Norfolk State Metallicity Structure of the Milky Way Disk
Bridget Kayetisi, Hamilton College Star Formation Rate in the Solar Neighborhood and Beyond
Beverly Thackeray-Lacko, CSU-San Bernadino The Circumnuclear Starburst Ring in NGC 1097
Michelle Nowling, University of Houston [NII] Line Emission in High Red-shift Galaxies
Linnea Saby, Piedmont Valley Community College The Value of Methodical Management: Optimizing Science Results
11:00 AM
Break (Role Model filming/signing TEVs)

11:15 AM
Socorro Mentor Overview Socorro NAC Overview Laura Perez
11:25 AM
Socorro 2015 cohort reports
5 x 10 mins

Tierra Candelaria, College of Idaho
Temperatures of Molecular Clouds in the Galactic Center
Kevin Gima, UMd College Park
Circumnuclear Disk, Sagittarius A* & the NAC experience

Elizabeth Gutierrez, Villanova University

The Spatial Distribution of Large and Small Dust Grains in Transitional Disks


Antonio Porras, UNC-Chapel Hill
In Search of Binary Supermassive Black Holes
12:25 PM
Lunch Break (Role Model filming/signing TEVs)

1:30 PM
Alumni Voices
2 x 10 mins

Moiya McTier Flying Astronomy Airlines
Brianna Thomas NAC Alumni presentation
2:05 PM NANOGrav NAC Partnerships with NANOGrav and Green Bank Ryan Lynch, NRAO
2:15 PM
GSFC Mentor Overview NASA Goddard Astrophysics Overview Padi Boyd, GSFC
2:25 PM
GSFC 2015 cohort reports
4 x 10 mins
Caroline "Cee" Gould, UC Berkeley
Junellie Gonzales Quiles, UMd College Park Tracing the Galactic Center using Bremsstrahlung, Synchrotron, and Thermal Emission
Ameer Blake, Howard University Cubsat Exploration: A Plan for Finding New Exoplanets in the Beta Pictoris System
Qiana Hunt, University of Alabama - Huntsville Analysis of Fermi Source 3FGL 2015.6+3709
3:05 PM
Break (Role Model filming/signing TEVs)

3:50 PM
APS Diversity/Bridge Program
APS Bridge Program and National Mentoring Community Arlene Knowles, American Physical Society
4:00 PM AAS
The American Astronomical Society: A brief for Young Astronomers Kevin Marvel, AAS
4:10 PM Center for the Advancement of Hispanic in Science and Engineering Education (CAHSEE) Charles Vela STEM paradigm Charles Vela, Executive Director, CAHSEE
4:20 PM
NASA Students and PostDocs at NASA
Aki Roberge (NASA)
4:40 PM
Wisconsin Mentor overview Wisconsin Mentor Overview Aleks Diamond-Stanic
5:10 PM
Dinner Break (Role Model filming/signing TEVs)






Sunday








8:00 AM
Breakfast Break (Role Model filming/signing TEVs)

8:45AM

Wisc Cohort


8:45 AM Peter Doze Discovery and Characterization of Galactic Ionized Nebulae with WHAM
8:55 AM Ryan Hubbard Extraplanar DIffuse Ionized Gas in a Sample of MaNGA galaxies
9:05 AM
STScI Mentor Overview
Lou Strolger
9:15 AM
STScI Students

3 x 10 mins
9:15 AM
Chima McGruder, University of Tennessee - Knoxville Resolving Volcanism on Io with AMI
9:25 AM
Myles McKay, South Carolina State University Studying the Magnetic Activity of Ultracool Dwarfs
9:35 AM
Miona Short, University of Wisconsin-Madison
9:45 AM
Vanderbilt/Fisk
Fisk-Vanderbilt Master's-to-PhD Bridge Program Rudy Montez
10:05AM Break
10:15 AM PING PING Overview
Ashley Gordon
10:25 AM
GRAD-MAP
Ashlee Wilkins/Katie Jameson, UMD
10:35 AM
NC A&T State University
Progress and Development of a Template Space Science curriculum Abebe Kebede
10:45 AM Adria Peterkin, Howard University A Summer in the Midst of the Skies
10:55 AM

NRAO Program Management
Optimizing Science Results Lory Wingate
11:05 AM

NRAO Central Development Lab Engineering Opportunities at the NRAO’s Central Development Lab John Effland, Morgan McLeod
11:15 AM National Society of Black Physicists NSBP Overview Paul Gueye, President, NSBP
12:00 PM
Lunch Break (Role Model filming/signing TEVs)



--END OF PROGRAM--






1:15 PM
Executive session (NAC Advisory) / Planning next steps
Faye Giles, Facilitator
3:15 PM
Adjourn.